Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering from supraventrical tachycardia, under control with atenelol, lanoxin, gets suppressed during winter. Cause?

I live in Florida and suffer from supraventrical tachycardia . It is mostly controlled through medication - atenelol and lanoxin. Some years ago, we lived temporarily in Maine during the winter, and I never had even an inkling of an attack of SVT s (and took no medication). Could it be that the cold weather is better for me?
Asked On : Wed, 13 Jun 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Dear sir/madame

SVT occurs due to re-entry of current into the cardiac muscle from an abnormal tissue of the heart which is not suppose to produce electrical activity.

As you are controlling it through the use of medications you will have to take these medicines according to the doctors advice and will have to take them regularly.

There are maneuvers which help with the svt. Valsalva maneuver is one in which you can hold your breathe and try to exhale forcible as if trying to clear your bowels. second is carotid massage in which you can gently massage your carotid area.

there are ways in which this problem can be treated such as radioablation and cryoablation. Cryoablation is in which you freeze the tissue of the heart which is producing this tachycardia. but the temperatures required are much below that of freezing point, i think this is why you were asking if the cold weather helps. I do not think there is any study to show that cold temperature helps.

SVT can also occur due to intake of high caffine use so i suggest you do not use it.

I hope this information was useful.

Take care of yourself

Thank you
Answered: Wed, 13 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor